MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUNWAY; CATHETER, PERCUTANEOUS
Model Number 8575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/14/2020
Type of Reportable Event Death
Event or Problem Description
It was reported via medwatch (b)(4) that death occurred.The patient presented with recent three vein graft heart surgery which had damaged the left anterior descending artery (lad) distal to the attachment of the vein graft.The damage was repaired in the operating room but the artery likely closed the night of the surgery.The patient was noted to be hemodynamically unstable with ventricular tachycardia and with electrocardiogram changes suggestive of a cardiac infarction.The patient was taken emergently to the catherization lab.During the procedure, a model-6f runway cls3.5 guide catheter was in use.The lad distal to the freshly placed graft was occluded;100% stenosed in the middle lad and 70% stenosed in the proximal lad.The physician tried opening the occluded segment with a balloon, but the result was suboptimal, and placement of a stent was then decided as the best option at that time.When the physician placed a 2.25mm stent, the repaired portion of the lad was likely perforated by the graft stitching coming loose.The physician occluded the site with a balloon and decided to place a covered stent as a last resort.The smallest covered stent was 2.5mm but there was no other option than to use the slightly bigger covered stent and try to deploy it at a lower pressure.The 2.5mm stent got hung up in the 2.25mm implanted stent and could not cross to the affected site.During an attempt to remove the 2.5mm stent it likely got stripped off the balloon in the 2.25mm implanted stent.The physician could not get any further devices distal to the 2.25 stent even with multiple balloons.It was further noted that the cause of the patient's death was coronary artery occlusion/cardiac tamponade.

Brand Name
RUNWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10650663
Report Number2134265-2020-13915
Device Sequence Number14353716
Product Code DQY
UDI-Device Identifier08714729478386
UDI-Public08714729478386
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K033441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number8575
Device Catalogue Number8575
Device Lot Number0060230655
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient Weight74